Jump to content

Adela trying to go off paroxetine


Adela

Recommended Posts

Hi everyone.


I have been on paroxetin for 10 months now and 20 days ago i started tapering as i felt i was ready to come off them. I felt a lot better while on them. My dosage was 20 mg and for 20 days now im only taking 15 mg but i feel awful, im not sure if im experiencing withdrawal symptoms or is this a relapse.  Any advice how long these symptoms will last, i can barely leave my house.  Any advice whats better to do when feeling like this.  Im very anxious and depressed. Any better advice on how to taper. am i doing it wrong


Please help


Link to comment

Hi everyone.


I have been on paroxetin for 10 months now and 20 days ago i started tapering as i felt i was ready to come off them. I felt a lot better while on them. My dosage was 20 mg and for 20 days now im only taking 15 mg but i feel awful, im not sure if im experiencing withdrawal symptoms or is this a relapse.  Any advice how long these symptoms will last, i can barely leave my house.  Any advice whats better to do when feeling like this.  Im very anxious and depressed. Any better advice on how to taper. am i doing it wrong


Will it ever get better


Please help


Link to comment

Hi everyone.

I have been on paroxetin for 10 months now and 20 days ago i started tapering as i felt i was ready to come off them. I felt a lot better while on them. My dosage was 20 mg and for 20 days now im only taking 15 mg but i feel awful, im not sure if im experiencing withdrawal symptoms or is this a relapse.  Any advice how long these symptoms will last, i can barely leave my house.  Any advice whats better to do when feeling like this.  Im very anxious and depressed. Any better advice on how to taper. am i doing it wrong

Will it ever get better

Please help

Hi Adela, YES you are in withdrawal. You must go back to your previous dose, wait a month or until you stabilize again, and go down slower. If that doesn't work, do it again..destabilize and go down even slower. I had to do this a bunch of time and discovered I can o ly go down 1% a month. Will take forever but I am not suffering. You have to listen to your body to know how fast or slow to go. Most docs have been lied to and have no clue, I have discovered until I found onewho just let's me dictate my own withdrawal. No arguments! Will take years but oh well.....

Took 11 months to kick Benzo? On Paxil for ten years 20mg? Got down to 7.5mg easily but hit a wall.Tried to lower it but kept hitting walls and updosing until..Now liquid Paxil4/3/2013 Took over 6 months to reach 7.2mg =3.6mL5/3/13 7.0 mg = 3.5 mL8/13. 3 mL or 6.6 mg7/5/2014 took a year to get to 6.1 but am stable there and still going.<p>12/2014 now at 6.05mL The good news, no or almost no withdrawal symptoms.

Have MS now so every little drop is difficult with symptoms. Not fun!

Stopped withdrawing at 6mg.

Got too hard with MS and is taking way too long...years, over 10. I may not be here that long and didn't want to spend my entire life in withdrawal so gave up at 6mg. Got a compound pharmacy to make the exact amount.

I have to squelch the feeling that "they" won! Really sucks but oh well, I have my life back.

Link to comment

 

Hi everyone.

I have been on paroxetin for 10 months now and 20 days ago i started tapering as i felt i was ready to come off them. I felt a lot better while on them. My dosage was 20 mg and for 20 days now im only taking 15 mg but i feel awful, im not sure if im experiencing withdrawal symptoms or is this a relapse.  Any advice how long these symptoms will last, i can barely leave my house.  Any advice whats better to do when feeling like this.  Im very anxious and depressed. Any better advice on how to taper. am i doing it wrong

Please help

 

Cant be a relapse; it usually takes a few months before that happens.  It's withdrawal. 

On Venlafaxine XR 75mg > 20 years, because a general MD decided to try these new "calming pills" taken from his sample closet because my pulse was a little high since I get nervous going to the doctor.

 

June 2010 - Cold turkey

September 2010 - Sudden onset of EXTREME anxiety, constant terror and fear that got marginally better at night.  I had no idea what or why this was; had no idea it was the quitting of Effexor.  (I was never in my life even remotely like this)

December 2010 - reinstated 75mgs Effexor XR, felt no better months later

January 2011 - Began 5% taper every month

2012 - Anxiety began improving by had many windows and waves

January 2014 - Fell back into sudden onset of same anxiety, fear as in 2010; realized I was tapering too quickly.  I was not allowing withdrawal effects to dissipate before another taper.  Began 2% taper every 6 to 8 months

2016 - Fear, anxiety began to wane

2017, 18 & 19 - Constant Fear & anxiety stopped, just occasional minor bouts that lasted 3 days or so

December 2020 - Now at ~40mgs Effexor XR, 2.5mgs Crestor (Cutting 5mg pill in half due to sudden palpitations or PVCs)

 
 
Link to comment
  • Administrator

Adela, you are experiencing withdrawal symptoms. You made a 25% decrease in your dosage. This was too much for your nervous system.

 

Please, immediately go back to your 20mg dose per day and take it at the same time every day.

 

Read this http://survivingantidepressants.org/index.php?/topic/405-tips-for-tapering-off-paxil-paroxetine/

 

(We'll move your posts to the Introductions forum shortly, we can carry on the discussion there.)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Adela, welcome to SA.   Yes, sadly what you are feeling is withdrawal. Most doctors don't know a thing about withdrawal 

and it is treated as a relapse and return of depression, and advise taking them for life! 

 

As IP51 said, 25% was far too big a cut. I would go back up to the full dose you were comfortable at and hold there until

everything settles down and you are comfortable again. Then you can begin to taper slowly. It will take a long time but 

it's well worth the patience. We recommend no more than 10% every 4-6 weeks.Allow your body to settle down between

cuts and never cut while feeling withdrawal symptoms.  

 

Here is the topic for tapering paroxetine, read it through carefully before starting to taper again. Don't blame yourself, you

did what you thought was the best way, lots of us have gone too fast and had to reinstate or updose! 

 

http://survivingantidepressants.org/index.php?/topic/405-tips-for-tapering-off-paxil-paroxetine/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy